Ask a doctor

Keratin Treatment for Hair While on Accutane?

Doctor Answers (1)

Keratin should be fine

+1

You are probably cautious because you have heard reports of hair loss with both keratin treatment as well as Accutane.  Accutane is a form of high-dose vitamin A which can cause hair shedding but the incidence (in my practice) is fairly low. Keratin treatments (when administered by a licensed beautician using FDA-approved products) only causes a straightening of the hair but it can make it more porous and subject to breakage in the long-term. Overall I think it would be fine to do both at once and that the odds of major hair loss with both are low.

New Orleans Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.